MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NBIH¿ TEMPORARY PACING ELECTRODE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 NBIH¿ TEMPORARY PACING ELECTRODE CATHETER
Catalog Number 007153P
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there had been a back order of temporary pacer insertion kit with 5 fr balloon tip pacing wire or catheter.Materials replaced with the argon sheath kit (6 fr) and a 6 fr pacing catheter or wire, not a balloon tip.For an emergency bedside insertion on progressive care unit, the physician went to insert the catheter or pacing wire, and it did not have a balloon tip that assisted with floating, advancing the catheter into the right ventricle when not in the catheter lab under fluro.The non-balloon tip catheters were more difficult to insert.The cardiac surgery intensive care unit staff came to assist and were unaware that these replacement items were being stocked.Also noted in some of the units the temporary pacing catheters were 6 fr, and this would not fit through the 6 fr sheath.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿improper material selection¿.However, there was insufficient information to confirm this potential root cause.The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: ¿intended purpose bard temporary pacing electrode catheters are used for temporary resolution of cardiac pacing abnormalities or temporary cardiac monitoring, until the need for temporary cardiac pacing / monitoring resolves or until long-term therapy can be initiated, as determined by the physician.Warnings general warnings these warnings apply to all bard temporary pacing electrode catheters.¿ inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.¿ please ensure that the catheter is connected as recommended for pacing or measuring intracardiac electrograms.¿ this device should be used only by or under the supervision of physicians trained in the techniques of transvenous intracardiac studies and temporary pacing.¿ reuse or resterilization can impair the structural integrity and/or performance of the catheter.Adverse patient reactions can also result from reuse.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/ or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.¿ the risks of using temporary pacing catheters include those risks related to heart catheterization, such as thromboembolism, perforation, tamponade, and infection.The induction of an unintended arrhythmia is a known complication.¿ after initial insertion of the needle, do not attempt to reinsert once partially or completely withdrawn.¿ after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws.Warnings for balloon temporary pacing electrode catheters ¿ do not inflate balloon beyond stated maximum inflation capacity of 1.5 ml.¿ balloon must be completely deflated before withdrawal of the electrode catheter.¿ if the balloon catheter has been inflated in vivo for more than one minute, completely deflate the balloon and reinflate it to the recommended capacity of 1.5 ml.This is recommended because carbon dioxide diffuses through the latex balloon.¿ this product contains natural rubber latex which may cause allergic reactions.Precautions ¿ excessive bending, torquing, or kinking of the electrode catheter may cause damage to the catheter including damage to internal wires.¿ when using a balloon catheter, use care when removing the protective sleeve from the distal portion of the catheter.Forced removal of this protective sleeve may result in damage to the balloon and the catheters structural integrity.¿ when wiping down this catheter, use only sterile saline.¿ udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
NBIH¿ TEMPORARY PACING ELECTRODE CATHETER
Common Device Name
TEMPORARY PACING ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19917040
Report Number1018233-2024-04677
Device Sequence Number15498385
Product Code LDF
UDI-Device Identifier00801741011290
UDI-Public(01)00801741011290
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number007153P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown